MAUDE Adverse Event Report: Nihon Kohden Corporation CNS-2101 Central Monitor; Central Monitoring System

Nihon Kohden Corporation CNS-2101 Central Monitor; Central Monitoring System
Model Number CNS-2101
Medical Device Problem Codes Device Alarm System (1012); Use of Device Problem (1670); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's patient safety manager reported that a nurse knew the password and was disabling critical alarms at the central nurse station (cns).The customer stated that were multiple events where they turned the alarm off.They initially stated there was no patient harm, but the issue placed a patient at risk.One event occurred on (b)(6) 2026 at 9:11 am for bed icu-201, but they did not inform nihon kohden until 06/04/2026.The customer requested an investigation into this event, any other instances of alarms being disabled, and whether alarm settings contributed to the issue.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following device were used in conjunction with the cns: g5 bedside monitor, (csm-1502), bedname: icu-201, model #:cu-152ra, serial #: (b)(6), device manufacturer data: 01/28/2025, unique identifier (udi) #: (b)(4).Returned to nihon kohden: no.Next gen net konnect (ngnk) remote network system (rns): model #: ngnk-6803t, serial #: (b)(6), device manufacturer data: ni, unique identifier (udi) #: (b)(4).
 
Event or Problem Description
The customer's patient safety manager reported that a nurse knew the password and was disabling critical alarms at the central nurse station (cns).The customer stated that were multiple events where they turned the alarm off.They initially stated there was no patient harm, but the issue placed a patient at risk.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the customer's patient safety manager reported that a nurse knew the password and was disabling critical alarms at the central nurse station (cns).The customer stated that were multiple events where they turned the alarm off.They initially stated there was no patient harm, but the issue placed a patient at risk.One event occurred on 05/27/2026 at 9:11 am for bed icu-201, but they did not inform nihon kohden until 06/04/2026.The customer requested an investigation into this event, any other instances of alarms being disabled, and whether alarm settings contributed to the issue.Investigation summary: the customer submitted logs for review.For the reported event occurring at 9:11 on 5/27, the bsm alarm logs that provide specific information for the alarm response had already been overwritten.The available logs indicate that there were ventricular fibrillation (v fib) and asystole alarms between 09:10 and 09:13.In proximity to this, there was a silence operation from the cns at 09:11 and silence operations from the bsm (via remote control) at 09:14 and 09:16.There was a prior instance of arrhythmia analysis being disabled on 5/11, but the setting was restored on 5/12 and had no impact on the reported event.Log review did not otherwise identify user operations to turn off arrhythmia alarm settings.Changes to alarm settings did not contribute to the reported event.From the information available, the device appropriately alarmed for v fib and asystole.There were several silence operations that would have suppressed alarming.The customer submitted an additional eight sets of logs for review.Log review of 60-icu-200, 60-icu-203, 60-icu-204, 60-icu-205, 60-icu-206, 60-icu-207, 60-icu-208, and 60-icu-209 did not identify substantial evidence of users manually changing arrhythmia settings.In instances that were identified, user(s) were correcting settings to align with the default cns settings.From the information available, the source of arrhythmia settings being off is thought to be user operations on other devices (input unit during transport or other host monitors) or inconsistent bedside alarm master settings.The customer was advised to check bedside alarm master settings and verify alarm settings after transport.Nihon kohden will continue to trend and monitor.Additional device information: d10 concomitant medical device: the following device were used in conjunction with the cns: g5 bedside monitor, (csm-1502) bedname: icu-201 model #:cu-152ra serial #: (b)(6) device manufacturer data: 01/28/2025 unique identifier (udi) #: (b)(4) returned to nihon kohden: no.Next gen net konnect (ngnk) remote network system (rns): model #: ngnk-6803t serial #: (b)(6) device manufacturer data: ni unique identifier (udi) #:(b)(4).Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.

Brand Name
CNS-2101 Central Monitor
Common Device Name
Central Monitoring System
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Tomioka Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key25672288
Report Number8030229-2026-06786
Device Sequence Number18753840
Product Code MHX
UDI-Device Identifier04931921017159
UDI-Public(01)04931921017159
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223567
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-2101
Device Catalogue NumberCNS-2101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Supplement Date Received by Manufacturer09/18/2026
09/18/2026
Initial Report FDA Received Date06/30/2026
Supplement Report FDA Received Date09/24/2026
09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G5 Bedside Monitor; NGNK
Outcome Attributed to Adverse Event Other;
Patient SexUnknown